MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125SOLID145
Medical Device Problem Code Device Stops Intermittently (1599)
Health Effect - Clinical Codes Thrombus (2101); No Code Available (3191)
Date of Event 06/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The reported oad was received for analysis.No damage was observed which would have contributed to the reported event.The oad was tested and found to function as intended with no anomalies noted.At the conclusion of the device analysis investigation, the reported event was unable to be confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
During a peripheral atherectomy procedure using a csi orbital atherectomy device (oad), slow flow and thrombus occurred.The target lesion was 80% stenosed and located in the anterior tibial artery.During atherectomy treatment, the oad stopped functioning multiple times.Following atherectomy treatment, thrombus was noted which was causing slow flow.The thrombus was extracted using an aspiration catheter and the patient was in stable condition following the procedure.It was reported that two days following the procedure the patient underwent an above knee amputation due to compartment syndrome caused by a prior procedure with a non-csi device.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key7660069
Report Number3004742232-2018-00194
Device Sequence Number2012689
Product Code MCW
UDI-Device Identifier10852528005244
UDI-Public(01)10852528005244(17)200229(10)218541
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/29/2020
Device Model NumberDBP-125SOLID145
Device Catalogue NumberDBP-125SOLID145
Device Lot Number218541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2018
Initial Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR